Gabapentin

My doctor has just started me on Gabapentin and restarted me on Naproxen after ending up in floods of tears explaining my intense foot pain and numb toes and hands now also. Today I feel uncoordinated, odd which I understand is a side effect, I just wondered if anyone knows if this will wear off? Please don't scare me with horror stories as I really need to give this a go after 21\2 years of excruciating pain in my feet. Positive answers would be awesome. Xx

29 Replies

oldestnewest
  • I'm on Gabapentin, have been for a few months now, 600mg a day. It has made a massive difference to my quality of life. I'm a blundering idiot anyway, so I can't say whether or not the Gaba is to blame! I do yoga, and I have noticed that my balance is beyond appalling, but with the increasing muscle tone I am learning to control it.

    As this is your first day on it my advice is just to keep taking it and see what happens. Try not to worry or be hard on yourself if you lose your balance or knock something over, it happens to the best of us! x

  • Thank you! I started it on Monday and just increased the dose today to build slowly so at the moment I'm just taking 200mg. I am sure I can already feel a reduction in pain which to me is pretty amazing as nothing else touches it. It's such a positive step forward, just don't want to panic with the odd side effects that I'm hoping will pass. X

  • Ah right, sorry, I shouldn't assume!

    I'm so glad that your pain levels are reduced. Prior to Gaba I was tried on things like Tramadol, Naproxen, Dihydrocodeine, Amitryptiline, and nothing worked. The Gaba was like a breath of fresh air. x

  • That's exactly how I feel. Sorry that post was meant to say ³00mg three times a day, was your relief quick quick?

  • Almost overnight, yes. I'm on a relatively low dose I believe, and the pain does break through sometimes, but I don't want to up the dosage until if/when I really need to.

  • What dose are you on? That's exactly how I feel, I'll keep on as low a dose as possible. Thank you, it's lovely to hear a positive comment, is looked up side effects on google and scared myself even knowing that I was starting to feel relief. X

  • One of my personal rules with new medication - I NEVER look at the side effects! That way, any odd things I know aren't just me scaring myself - the placebo effect basically!

    I am on 600mg a day (2 x 300mg tablets) which I take on waking and 30mins before bed. x

  • I think that's probably the best way to deal with medication. I need to follow your ethos, thank you so much for your advice. X

  • I so agree with Equine. I never, ever look at the side effects leaflets as I too think you can "talk yourself" into having them.

    Great advice 👍 xx

  • It is brilliant advice, I'm not looking at leaflets or internet when worrying from now on. ;-)

  • Hi please hang on in there ime on 2700mg a day of gabapentin I to feel a little unstable and blurry eyed but it helps my pain ☺

  • Hi

    I've been on Gabapentin for many years. I suffer with chronic pain all over my body, and this drug (along with several others) has been brilliant at keeping my pain at a manageable level.

    I don't remember feeling uncoordinated when I started taking it. You don't say what dose you're taking.

    My personal opinion is definitely stick with it. It helps me tremendously every day.

    I hope this helps

    Gentle hugs

    Lu xx

  • Thank you, I'll definitely keep going. Xx

  • Apologies. I meant to say you'll have been started on a low dose. Give it a good few weeks but if you feel you could do with upping your dose don't hesitate to go back to your GP and ask if it can be increased.

    Good luck. I'd be interested to know how you get on xx

  • I could have written this post. I've just been the docs, I swore I wouldn't after the last time as she just gave me stronger co-codamols and I'm waiting to see a rheumatologist. This time I burst into tears and told her I could no longer stand the excrutiating pain in my arms (mainly my right one). She has put me on gabapentin. Low dose to start with. I'm hoping this works as just typing this I'm wincing. I hope the new drug works for you too x

  • Wow, we could be twins. I did the same and have seen a rheumatologist 3 weeks ago. He confirmed fibromyalgia with osteoarthritis but sent me away telling me to come off Naproxen and just take paracetamol and my co- dydramol. He was unsupportive and left me feeling my pain was in my head, again I cried! I'm sooooo hoping Gabapentin is my answer. X

  • My doc is finally realising, I think, that it's not in my head. I winced and nearly knocked her through the wall when she bent some of my joints. I often feel as if I've been in a wrestling match. I keep a symptom diary and there also seems no rhyme or reason to the pain/fatigue. She actually said that fibromyalgia was a serious illness and should be treated properly, so at least she doesn't think it's a load of rubbish, but so far she's avoided actually diagnosing me. She's mentioned lupus (but negative blood tests), functional neutrological disorder - my immune system is on 'high alert' she said, and today it was rheumatoid arthritis! I'm hoping the rheumatologist can shed more light and is more supportive than yours.

    Take care all x

  • Good luck and I hope your appointment goes really well.

  • thank you x

  • I have never used Gabapentin but I want to genuinely wish you all the best of luck.

    All my hopes and dreams for you

    Ken

  • Hi I am on gabapentin 900mg 3 times aday plus tramadol and I still in agony all the time I was dignosed with fibro last August. I also have cfs and diabetes type 2 when I went pain clinic the doc wanted me to come of all the med. But my doc still thinks I need them. The doc at the pain clinic must think it all in my head

  • That so awfulfor you, my friend had a very positive experience at a pain clinic. I really want to remain positive about Gabapentin. Being positive is what gets me from one end of the day to the other. I need Fibromyalgia to be my diagnosis not what defines me. Lots of hugs.

  • What a fantastic attitude :) x

  • I started mine 4 weeks ago, I take 200mg at night, about 8pm, they did make me feel dizzy and sickly, but this as now worn off, . wishing you the best x

  • forgot to say, they do numb the pain x

  • Well, I'm now on two doses of 100mg increasing again tomorrow but I think I'll stay there until my next visit to the doctors. I can honestly report that I slept properly as in REAL sleep, last night and my pain is definitely less/different. I even look different, two colleagues at work commented that I look brighter. So yipeeeeeeee! The difference in my world is like night and day so weird head or not I could weep with happiness. :-D

  • im really pleased for you, sleep is everything x

  • Hello my husband takes 4 Gab tablets 4 times a day, together with many other prescribed pain killers. He has torn his neck, shoulder and arm nerves, so he is happy that all these tabs help him. Keep going and you will get used to the tabs. Luckily my husband doesn't get any side effects now. Hope you feels better soon.

    Regards.

  • Hi I am on 4x300 gabapentin nod morphing pat hers and parcetmols 8x500 a day it helps me still feel pain but not as much you have to give gabapentin time cos I felt like a zombie when I fist started taking them could not drive at fist but it's worth give them a go good luck x

You may also like...